Friday, February 10, 2012
187 Days Down and 1638 More To Go
I had managed to squeak by those first 25 days with little to no side effects, but that has changed.
Single..good or bad thing? Who can say at this point?
If you were in a relationship when you started tamoxifen and then starting having night sweats would that be easier for your partner to understand?
If you were single when you started tamoxifen, how do you tell someone "oh by the way, I may or may not wake up drenched in sweat and I hope you are OK with that"?
I was single at diagnosis and I am still single and I do not have answers for these questions. I keep getting information from "agencies" that want to help with the post-surgery getting on with your life stuff...and they keep including topics about sex, dating, relationships, etc. I have not attended. I'm not sure that some person leading a group can tell me how to address my scars, my one boob that feels like an implant and the tamoxifen side effects to a person I may become involved with/ start a relationship. Yes, I can hear the comments already, "well, if they truly care about you none of this will matter". Well, how the hell do you know that?
I did not have hot flashes. I did not gain weight. I did not have night sweats until the last few months. There is also this weird "sonar ping" like thing that happens in my calves. I've seen my oncologist, general physician and had an ultrasound of both legs, but there is nothing wrong. I know that these weird sensations did not start until I was taking tamoxifen. I am learning to live with it - it doesn't hurt, it's just strange. I have figured out that I need to keep calcium, potassium and sodium levels "high" to help this sensation from occurring as often (note: "high levels" to me, may be very bad for someone else - I've always needed to add salt to things to keep the level right).
Is there anything worse than going back to "teenage periods" - when the length of time between periods varies, one time heavy, next time not, maybe spotting only, cramps....
No, this part has not amused me. I keep hoping that my body will adjust and things will get into a pattern, but until then I must go with the flow so to speak.
If taking tamoxifen everyday for 5 years will lessen or stop my chances of developing another breast cancer, I'm all for it. I'll keep taking that pill everyday and be thankful that I can.